MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD. VIAL ADAPTER

WEST PHARMA. SERVICES IL, LTD. VIAL ADAPTER
Catalog Number 8072109
Medical Device Problem Codes Material Disintegration (1177); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer, bayer u.S.Llc pharmaceuticals, contacted the device manufacturer on 28 feb 2025 to report that a foreign particle was discovered in a reconstituted vial of the customer's drug product.The reported particle was identified by the customer as polyethylene terephthalate (pet), a member of the polyester family.
 
Additional Manufacturer Narrative
An investigate of this issue is ongoing.Upon completion of the investigation and if additional information is provided from the manufacturer's customer a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer's customer noting vial adapters are utilized to reconstitute the customer's drug product for quality control testing.After reconstitution of the customer's drug product, a particle was observed in a vial.According to the manufacturer's records, lot j836 was manufactured in accordance with relevant procedures, tested before release and shipped according to specifications.Batch records for lot j836 were reviewed; no non-conformances were found.All qc inspections were conducted according to procedures during production; no deviations were noticed.The final lot sent to the manufacturer's customer meets quality, safety and functionality requirements.Complaints database of the last three years was reviewed: no justified complaints were found for the lot j836; no justified complaints were found for the same catalog; no justified complaints were found for the reported issue.Retained samples from lot j836 were 200% visually inspected by the contract manufacturer; no deviations were observed.According to the manufacturer's customer, the particle that was found was tested and was identified as pet polyethylene terephthalate.According to the report analysis; the material, dimensions, and configuration of the particle examined is closely consistent with that of the filter mesh fibers used in the manufacturer's vial adapter device.As part of the investigation, the manufacturer performed functionality and analytical testing on returned samples from lot j836 from the manufacturer's customer as well as the manufacturer's retained samples from lot j836.All products met the testing requirements.The manufacturer was unable to identify or simulate the reported particle since the particle was found in the vial after reconstitution and before the drug was withdrawn into the syringe.The particle had not yet been filtered by the manufacturer's product and would not pass into the syringe.Therefore, the root cause for the particle on the customer site could not be determined and no corrective action could be identified by the manufacturer.

Brand Name
VIAL ADAPTER
Common Device Name
VIAL ADAPTER
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key21698154
Report Number3000223297-2025-00005
Device Sequence Number15807403
Product Code LHI
UDI-Device Identifier07290108240191
UDI-Public(01)07290108240191(17)281230(10)J836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K963583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8072109
Device Lot NumberJ836
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown